MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SOVEREIGN COMPACT CONSOLE; PHACOFRAGMENTATION UNIT

ABBOTT MEDICAL OPTICS SOVEREIGN COMPACT CONSOLE; PHACOFRAGMENTATION UNIT
Model Number CMP680300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Corneal Edema (1791)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of birth is unknown as it was not provided.Patient gender is unknown as it was not provided.Date of event is unknown as it was not provided.First and last name is unknown as it was not provided.Telephone (b)(6).Manufacturer year 2016.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The surgery center reported corneal edema on some patients after cataract procedure using a phacoemulsification unit.A brief description from the surgery center indicated the surgeon had mentioned 5 to 6 patients were affected.Follow up revealed the phacofragmentation system was working fine but the surgery center was using old tips.The surgery center purchased new tips.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: field service specialist (fss) checked system and found no issue.
 
Additional Manufacturer Narrative
A record review was performed.A product deficiency review was performed and there is no product deficiency identified.A document, service history, and trending was reviewed.There is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.The review of the device history record (dhr) for compact console showed that there were no issues or non-conformities.Manufacturing has been ruled out as a potential cause for the reported issue.No conclusive evidence identified for reported issue.The system was working within amo specifications.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SOVEREIGN COMPACT CONSOLE
Common Device Name
PHACOFRAGMENTATION UNIT
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6783803
Report Number3006695864-2017-00609
Device Sequence Number13825586
Product Code HQC
UDI-Device Identifier05050474514706
UDI-Public(01)05050474514706
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberCMP680300
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer08/03/2017
10/27/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date08/28/2017
11/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHACO TIPS
Outcome Attributed to Adverse Event Other;